MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Catalog Number 295025-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.
 
Event or Problem Description
The freedom onboard battery was not supporting a patient at the time of the event.The customer, a syncardia authorized distributor, reported that the freedom onboard battery did not charge.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that freedom onboard battery s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Battery data review found data could only be retrieved by connecting battery to a power supply, indicating negative communication within the battery.Review also retrieved a permanent fault code.Visual inspection of external components found no abnormalities.Visual inspection of internal components not available for battery.Battery failed incoming inspection due to negative communication, gas gauge leds not illuminating when button pressed, and inability to charge.Additional testing was performed resulting in a permanent fault code indicating battery will not complete and/or hold a charge.Failure investigation for this complaint confirmed reported issue.The complaint was replicated during testing; root cause of freedom onboard battery not charging determined to be permanent fault within battery.Failure investigation identified no other test failures or damage that could have contributed to the complaint.Battery was not in patient use at the time issue occurred.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
aaron meier
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key15332324
Report Number3003761017-2022-00099
Device Sequence Number6486522
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown